• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Gone away for 12 days and forgot my antidepressants O_o

Arwen

Active Member
#1
I've been taking citalopram for about 2 months, and went away a few days ago and completely forgot to take it with me.

I left on Friday, so i haven't taken it for 6 days now, and aren't going home until next week. I had been starting to feel better since starting anti-depressants, but now feel worse than ever.

I've started to feel soo soo sooo much worse this week, and feel hopeless and, well, extremely depressed and have been thinking about suicide again for the first time in a few weeks (i'm not considering it seriously right now but i've just been thinking about it more than usual since starting citalopram).

On top of that, all the physical symptoms i would have on a particularly bad day, such as headaches, nausia, extreme tiredness and my whole body aching and in pain to the point where it would make me groan and cry have come back, and seem to be more extreme than before. I've looked up symptoms though that you can get when you suddenly stop an anti-depressant and i think I have most of them right now.

I'm at a summer school and spent all day in bed today and missed out on so much stuff. I just don't want to feel like this anymore.

I've tried taking 5-HTP (2 a night) for the past 2 nights, and i think it has helped me sleep, but other than that I feel just as bad as before :( does 5-htp work for anyone here? I've heard it can be very effective but maybe it's just not having an effect on me.

If anyone has experienced anything similar or has any advice i would be so grateful! I guess i just want someone to understand and not feel so alone and isolated, especially being far away from home.

I hope you're doing okay :D:D xxx
 

madness

Active Member
#2
Is there anyway someone could post you some tablets? May lessen the withdrawal effects you are currently experiencing plus you hopefully wouldnt miss anymore of the summer school.
 

Arwen

Active Member
#3
Is there anyway someone could post you some tablets? May lessen the withdrawal effects you are currently experiencing plus you hopefully wouldnt miss anymore of the summer school.
I had thought about that, but the post would be complicated i think, because i'm staying on at a different university than mine, and at my uni they only get post for the students there i think, so i dont think that would be possible unfortunately :( Plus i haven't told any of my family about my depression, so if i asked them to send my tablets in the post they would obviously find out i take anti-depressants and i dont think im ready to tell them yet
Thanks for your reply though :):)
 

Brian777

Safety and Support
SF Artist
SF Supporter
#4
Possibly a pharmacy could call your doctor and give you enough to get through the rest of your time away.
 

Rebreb

Well-Known Member
#5
Hey, I'm on citalopram and I've missed a day and it's been uncomfortable so I'm sorry to hear you are suffering so badly.
I've taken 5HTP before, just make sure you don't take it in combo with citalopram as that can cause serotonin syndrome. I'm also not sure how long citalopram stays in your system. I know it's a bad combo - @Lulabelle had a bad reaction recently. If you're experiencing sweats and shaking it could be a reaction.
Depression is a common thing especially for people in school, your family may be more understanding than you expect, but you know them best. I guess it's a matter of what is worse -- feeling like you do or having your family react.
Is there a school doctor or councillor you could meet with? Could you call your pharmacy and have them call a local pharmacy to you with a small refill prescription?
As for temporary remedies, try drinking chamomile tea and ginger in some form for stomach upsets.
There's an herbal treatment called Rescue Remedy that you can find at health food shops for nervousness.
Try to get out for a walk even if you have to drag yourself.
 

Petal

~*Mod Extraordinaire*~
Staff Alumni
SF Supporter
#6
Why not get the doctor to fax the prescription to a pharmacy near to where you are? That seems like your best option. Alternatively they could opt to give you a emergency supply since it is not a controlled substance but a licensed one.
 

Please Donate to Help Keep SF Running

Total amount
$410.00
Goal
$255.00
Top